ROS1ders cancer community
Home My StoryMedical Updates ROS1ders: A Community of People With My Mutation

ROS1ders: A Community of People With My Mutation

by Maggie Jones

I’m very fortunate to have multiple known mutations in my cancer including the rare ROS1+ alteration that is so effectively treated with Xalkori.

A few days ago, Brad found an organized community of ROS1+ cancer patients and caregivers at https://ros1cancer.com.  It introduced us to some new treatment options coming down the pipe (when my cancer adjusts to Xalkori and resumes progression, I hope to join a Lorlatinib trial) and research resources.

It’s great to learn that people with ROS1+ NSCLC are usually younger non-smokers (70% have never smoked). Also, despite representing only 1% of NSCLCs, there is a ton of research out there. I’m in great company and you can read some of their stories here: https://www.lungcancerfoundation.org/patients/ros1/patient-stories/.

Especially inspiring to me are the blogs kept by some of these brave folks.  My original plan for this blog was to keep it as simple as possible for just close friends and family. However, after experiencing how helpful it is to hear the stories of others I’m going to be making some improvements over the next few weeks in the hope it will someday help others with my same diagnosis.  It feels good to have a community of people fighting side by side with me.

You may also like

3 comments

Julie H November 26, 2018 - 6:12 pm

This site is awesome! I’m so glad you found it.

Reply
Tara O'Grady May 11, 2021 - 11:00 pm

Hi my mum has been diagnosed with stage 3 Ros 1 lung cancer. She is on the drug called Crizotinib which is making her feel pretty awful. I was wondering if anyone had any advise on how to deal with the side effects, especially the horrible taste which never goes, the horrible feeling in her chest and at times she has real difficulty swallowing.
Thank you,
Tara

Reply
Maggie Jones May 13, 2021 - 2:20 am

Hi Tara! I’m so sorry for what you and your mother are going through but what a miracle that you caught the cancer before it spread! Sadly, I progressed on crizotinib after only 4 months and the side effects were horrendous for me the entire time. I really struggled not to vomit each dose but eventually kept them down with a handful of nuts. Most of my adverse affects were GI-related (vomiting, diarrhea and fecal incontinence), fatigue and some hair thinning. While it’s wonderful that these drugs can be taken as a pill and not an infusion, they’re still chemotherapy and chemo sucks.

I never found a solution for my side effects with crizotinib but I’ve found some relief from my new treatment side effects by water fasting – now 2-3 days per week, ugh. I’m not sure if that would help your mother. Hopefully your doctor is able to help her with her suffering. So much love to you both!

Reply

Leave a Comment

This website uses cookies to improve your experience. We'll assume you're ok with this, but you can opt-out if you wish. Accept Read More